A 26-year-old female asked:
Disclaimer

recently dx w/ hypothyroid. started synthroid (thyroxine) ~2-3 weeks ago & noticing increased appetite / feeling more hungry than normal. could this be from that?

1 doctor answer
Dr. John Feola
30 years experience Internal Medicine
HYPOTHYROIDISM: Potentially, HYPOTHYROIDISM can cause a myriad of symptoms. In women it can cause dysfunctional uterine bleeding resulting in a secondary anemia. It also may be associated with anemIa of chronic disease. Get your levels checked regularly and follow up with your doctor. You need to have labs rechecked and may need a higher dose.
Answered on Nov 15, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 60-year-old female asked:
Dr. Timothy Carey
35 years experience Ophthalmology
Autoimmune: This is a tough problem but it is related to the autoimmune response of thyroid eye disease. I would recommend seeing an ophthalmologist in your area ... Read More
1
1 thank
A 23-year-old female asked:
Dr. Richard Shewbridge
32 years experience Endocrinology
Not severe.: This degree of TSH elevation denotes significant but not particularly severe hypothyroidism. Your initial dose of synthroid (thyroxine) may be a bit ... Read More
16
16 thanks
A 36-year-old member asked:
Dr. Thomas Knecht
30 years experience Endocrinology
Illness: Hi. I just want to clarify for you that having treated hypothyroidism does not prevent any other illnesses! If you get sick while taking your Synthroi ... Read More
A 21-year-old male asked:
Dr. Enrique Molina
34 years experience Gastroenterology
No: It should not be used as an appetite stimulant. It will lead to more side effects, and actually suppress your own body hormone, which you may have eno ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month